Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 220, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 6, 2017, 5:33 PM CDT for Bienville Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 5:33 PM CDT (22:33 UTC)
- Expired
- Jul 6, 2017, 6:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Caddo Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
297
WUUS54 KSHV 062233
SVRSHV
LAC013-017-119-062330-
/O.NEW.KSHV.SV.W.0220.170706T2233Z-170706T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
533 PM CDT THU JUL 6 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Webster Parish in northwestern Louisiana...
Southeastern Caddo Parish in northwestern Louisiana...
Southwestern Bienville Parish in northwestern Louisiana...
* Until 630 PM CDT
* At 532 PM CDT, a severe thunderstorm was located 10 miles south of
Haughton, or 10 miles southeast of Bossier City, moving east at 20
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ringgold, Heflin, Jamestown, Lake Bistineau South, Lake Bistineau
North and Plum Orchard Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3224 9321 3224 9342 3228 9341 3231 9343
3234 9356 3234 9354 3231 9342 3237 9340
3238 9343 3239 9343 3240 9342 3239 9339
3241 9337 3241 9344 3246 9344 3247 9315
TIME...MOT...LOC 2232Z 274DEG 17KT 3239 9356
HAIL...0.75IN
WIND...60MPH
$$
061 follow-up statement
615
WWUS54 KSHV 062322
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
622 PM CDT THU JUL 6 2017
LAC013-017-119-062332-
/O.EXP.KSHV.SV.W.0220.000000T0000Z-170706T2330Z/
Webster LA-Caddo LA-Bienville LA-
622 PM CDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER...
SOUTHEASTERN CADDO AND SOUTHWESTERN BIENVILLE PARISHES WILL EXPIRE AT
630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3224 9321 3224 9342 3228 9341 3231 9343
3234 9356 3234 9354 3231 9342 3237 9340
3238 9343 3239 9343 3240 9342 3239 9339
3241 9337 3241 9344 3246 9344 3247 9315
TIME...MOT...LOC 2322Z 274DEG 17KT 3237 9329
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:56 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 6, 3:56 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 356 PM CDT Thu Jul 6 2017 .DISCUSSION... Good show along I-20 with multiple thunderstorms over the last hour. Localized gust fronts have been helping to take advantage by lifting this warm muggy air for additional nearby development. Rain cooler upper 70s can be found from near Tyler to Monroe. Additional development will be possible through daylight where rain has not yet fallen. Then for the overnight hours, model signals still showing some redevelopment over N LA give or take. This subtle pattern will linger for the foreseeable future with often feast or famine on rainfall totals into the weekend and then we can expect lighter amounts next week with a pattern change. The Red River has crested at Dekalb and rises of some 8 feet will occur for Shreveport as it stands now by Tuesday. That number could change a bit with additional rains. The upper ridge will build East early next week and we will transition out of nocturnal activity to more of a diurnal tropical Easterlies regime as the Bermuda ridge will extend in across the Gulf of Mexico. We can expect average temperatures and hopefully some more work on our rainfall deficit. /24/ && .PREV DISCUSSION... /issued 1253 PM CDT Thu Jul 6 2017/ AVIATION... VCTS conditions possible across mainly east Texas and north Louisiana this afternoon. Outside of convection, VFR conditions to prevail across most terminal sites with the exception of LFK, which may experience MVFR ceilings around daybreak. Otherwise southwest winds around 5 to 10 knots today to become light and variable overnight and then west at 5 to 10 knots on Friday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 76 94 / 30 30 10 30 MLU 75 92 75 94 / 30 30 10 30 DEQ 71 93 72 91 / 10 10 10 30 TXK 73 91 75 90 / 20 20 10 30 ELD 72 91 74 92 / 30 20 10 30 TYR 75 91 75 92 / 30 30 10 30 GGG 75 92 75 93 / 30 30 10 30 LFK 74 94 74 94 / 30 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/05
Hazardous weather outlook, Jul 6, 10:31 AM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1031 AM CDT Thu Jul 6 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071545- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1031 AM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for Southern Arkansas, for Northern Louisiana, for Eastern Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... An outflow boundary remains over Arkansas and afternoon coverage of Thunderstorms should be scattered around farther South in parts of Texas and Louisiana with some mid 90 heat, muggy air and plenty of sunshine. Gusty winds to 30 mph and dangerous lightning are possible with any mature thunderstorms. Overnight may see less thunderstorm activity than lately, but some redevelopment may occur from around El Dorado down to along I-20 over that remaining outflow boundary. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Additional rounds of thunderstorms will be possible through early next week as several disturbances will move slowly across the region from the northwest along a persistent cool frontal boundary. While the threat of a few isolated severe storms cannot be ruled out, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated through tonight. 24
In the hours before
Special weather statement, Jul 6, 2:03 PM CDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service Shreveport LA 203 PM CDT THU JUL 6 2017 LAZ002-003-012-062000- Bossier LA-Bienville LA-Webster LA- 203 PM CDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL 300 PM CDT... At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over Haughton, or 9 miles east of Bossier City, moving east at 15 mph. Dime size hail has been reported with this storm and winds in excess of 30 mph will be possible. Locations impacted include... Bossier City, Minden, Haughton, Sibley, Doyline, Dubberly, Dixie Inn, Heflin, Eastwood, Princeton, Curtis, Fillmore, Bodcau, Plum Orchard Landing, Koran, Gilark, Noles Landing, Lake Bistineau North, Sligo and Ogden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3243 9362 3264 9355 3264 9319 3237 9320 TIME...MOT...LOC 1902Z 283DEG 12KT 3254 9350 05
Local storm report, Jul 6, 4:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT THU JUL 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG GREENWOOD 32.45N 93.97W
07/06/2017 CADDO LA PUBLIC
TREE DOWN.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:03 PM CDT | Special Weather Statement | SHV | Webster | 57 min |
| Jul 6, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 60 min |
| Jul 6, 5:13 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 2 hr |
| Jul 6, 5:20 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 55 min |
| Jul 6, 5:41 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 34 min |
| Jul 6, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 44 min |
| Jul 6, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 34 min |
| Jul 6, 6:28 PM CDT | Special Weather Statement | SHV | Winn | 47 min |
| Jul 6, 6:32 PM CDT | Special Weather Statement | SHV | Red River | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.